MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATION SUCTION TUBE, 3.5 MM

KARL STORZ SE & CO. KG COAGULATION SUCTION TUBE, 3.5 MM
Model Number 8606F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.The complaint describes that the patients lip was burned with the item: 8606f.It was reported that there was a cut in the shaft of the insulated hand piece.Spike from the exposed metal burned the patient's lip.In this complaint harm to the patient, surgeon or third party occurred.In conclusion, the complaint is considered as reportable.Device was not returned to manufacturer.
 
Event or Problem Description
Cut in the shaft of the insulated hand piece.Spike from the exposed metal burned the patient's lip.

Brand Name
COAGULATION SUCTION TUBE, 3.5 MM
Common Device Name
COAGULATION SUCTION TUBE, 3.5 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer Contact
christiane klaiber
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
MDR Report Key17232258
Report Number9610617-2023-00141
Device Sequence Number6969471
Product Code EOB
UDI-Device Identifier04048551213698
UDI-Public4048551213698
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K944797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8606F
Device Catalogue Number8606F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale